Semaglutide Users Keep Asking About One Unexpected Skin Side Effect

By
Kathi Kotelko, RN
October 27, 2026
•
5 min read

If you're losing weight on semaglutide, there's a good chance you've noticed something nobody warned you about: your skin is behaving differently. Not just on your face — your arms, your stomach, the backs of your hands. It feels softer, looser, maybe a little less "snapped back" than it used to. And the first question almost every patient asks us at AOB is some version of the same thing — is this normal, and is semaglutide safe to keep taking?

We want to answer that honestly, because you deserve a straight answer, not a scare tactic.

Yes, Semaglutide Is Safe — This Is a Known, Explainable Effect

Semaglutide is the active ingredient behind both Ozempic and Wegovy — so if you've been wondering, "is Ozempic semaglutide?" — the answer is yes, they're the same medication, just marketed under different names for different FDA-approved uses. It's been studied extensively, and for the vast majority of patients, it's a safe, effective tool for weight loss when used under medical supervision.

The skin laxity you're noticing isn't a flaw in the medication. It's a byproduct of rapid, significant fat loss. Your skin stretched to accommodate your previous size, and when that volume disappears quickly, the skin underneath doesn't always have time to rebound. Collagen and elastin production slows with age anyway — add rapid weight change on top of that, and the skin simply can't keep up with how fast your body is changing shape.

We've written in more depth about this specific pattern in Semaglutide Face Changes Denver Patients Need to Address Now and Ozempic Face Patients Are Rushing To Reverse In Denver, because facial volume loss tends to show up first and fastest — but it's far from the only area patients bring to us.

What We're Actually Seeing in the Treatment Room

At AOB, we're not here to second-guess your medical weight loss journey — many of our patients are on semaglutide or tirzepatide through our own medically supervised weight loss program, and we think it's one of the best tools available right now. What we focus on is the part that often gets overlooked: supporting your skin through the transition, not after the fact.

Jesica and Tara see this pattern constantly — patients who've done the hard work of losing the weight, only to feel discouraged by skin that doesn't match how they feel on the inside. The good news is that this is one of the most treatable side effects we see at the med spa. GLP-1 weight loss and skin tightening go hand in hand when timed correctly, which is exactly why we built a dedicated approach for it, outlined in Semaglutide Skin Treatments Denver Patients Should Combine Now.

What Actually Helps

There's no single fix — your plan depends on where you're losing laxity and how much collagen support your skin needs. Some of what we lean on most often:

Patients who pair their weight loss medication with skin support early tend to see a noticeably different outcome than those who wait — we talk through why in Patients Combining Weight Loss Injections With Skin Treatments See Faster Results.

Looking for a Med Spa That Understands GLP-1s?

If you're searching for a med spa GLP-1 program, what you actually want is a team that treats your weight loss and your skin as one connected story — not two separate appointments with two separate providers who never talk to each other. That's the whole point of how we built our program at AOB.

You didn't do the hard work of losing weight just to feel unsure about how your skin looks now. Come in, and let's talk through exactly what's happening and what it takes to feel confident in it.

Kathi Kotelko, RN
AOB Med Spa